MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.; CULTURE MEDIA, ENRICHED
Model Number 220909
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used as a default a device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using 17 bd bbl¿ lowenstein-jensen medium slants 100 ea.Contamination was observed by the laboratory personnel.There was no indication that results were reported out and there was no report of patient impact.The following information was provided by the initial reporter: "i hereby report that tubes with microbial growth have been detected among the culture media received a few weeks ago.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: material 220909 is manufactured by rehydrating the media components with usp purified water and thoroughly mixing until a homogeneous solution is obtained.The tubes are filled, capped, torqued and then labeled by machine per standard operating procedure (sop).The tubes are then packed into trays and loaded onto a slant rack cart.The loaded cart is then run on a set inspissation cycle per sop.Post inspissation, tubes are packaged into final shipping configurations.The batch history record review for batch 0050130 was satisfactory and no notifications were generated during manufacturing and inspection.Filling, torquing and autoclaving processes were within specifications.Qc inspection and testing were satisfactory at time of release.Qc inspection and testing were satisfactory at time of release.The complaint history for this batch was reviewed and no other complaints have been taken on this batch.Retention samples from batch 0050130 were not available for inspection.Two photos were received to assist with the investigation: the first photo shows the front of one partial tube.The batch can be partially seen.The batch can be verified as 0050130.The overall color of the slant is light green to light blue green.The media in the photo does not appear to be contaminated.The media does appear to be poorly mixed.Also noted the cap in this photo cannot be seen.The second photo shows a partial tube.The focus is on the media.The overall color of the slant is light green to light blue green.The media does not appear to be contaminated.However, the appearance of the media does appear to be poorly mixed.No product information can be seen in this photo.The cap in this photo also cannot be seen.No returns were received to assist with the investigation.This complaint cannot be confirmed by the photos provided.Bd will continue to trend complaints for contamination.

Brand Name
BD BBL¿ LOWENSTEIN-JENSEN MEDIUM SLANTS 100 EA.
Common Device Name
CULTURE MEDIA, ENRICHED
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12249159
Report Number1119779-2021-01235
Device Sequence Number17309389
Product Code KZI
UDI-Device Identifier30382902209097
UDI-Public30382902209097
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/14/2021
Device Model Number220909
Device Catalogue Number220909
Device Lot Number0050130
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer02/11/2022
Initial Report FDA Received Date07/29/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown